Discrete & Computational Geometry

, Volume 37, Issue 4, pp 601–617 | Cite as

Stability and Computation of Topological Invariants of Solids in \({\Bbb R}^n\)

  • Frederic ChazalEmail author
  • Andre LieutierEmail author


In this work one proves that under quite general assumptions one can deduce the topology of a bounded open set in \({\Bbb R}^n\) from an approximation of it. For this, one introduces the weak feature size (wfs) that extends for nonsmooth objects the notion of local feature size. Our results apply to open sets with positive wfs. This class includes subanalytic open sets which cover many cases encountered in practical applications. The proofs are based upon the study of distance functions to closed sets and their critical points. The notion of critical point is the same as the one used in riemannian geometry [22], [9], [20] and nonsmooth analysis [10]. As an application, one gives a way to compute the homology groups of open sets from noisy samples of points on their boundary.


Distance Function Voronoi Diagram Homology Group Hausdorff Distance Medial Axis 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Copyright information

© Springer 2007

Authors and Affiliations

  1. 1.Institut de Mathematiques de Bourgogne, Universite de Bourgogne, UMR 5584, UFR des Sciences et Techniques, 9 avenue Alain SavaryB.P. 47870-21078 Dijon CedexFrance
  2. 2.Dassault Systemes (Aix-en-Provence) and LMC/IMAGGrenobleFrance

Personalised recommendations